Thunderstorm Wind, Schenectady
- When
- July 1, 2:35 PM EST
- Where
- Schenectady County, Pattersonville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.883, -74.083
Trees down on Route 160.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 1:55 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 255 PM EDT FRI JUL 1 2005 ZONES OUT EARLY...DUE TO THE WATCH. INCLUDED A REST OF THE AFTERNOON. OTHER PRODUCTS BEING SHIPPED OUT. .SYNOPSIS...A STRONG COLD FRONT...WORKING IN WESTERN NEW YORK STATE...WILL SWEEP ACROSS OUR REGION THROUGH THE EVENING HOURS. WE STILL EXPECT STRONG TO LOCALLY SEVERE THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. AFTER THE COLD FRONT PUSHES TO OUR EAST...CANADIAN HIGH PRESSURE...BUILDING TO OUR SOUTH...WILL BRING A MUCH DRIER AND COOLER AIR MASS FOR THE BEGINNING OF THE HOLIDAY WEEKEND. && .SHORT TERM (TONIGHT THROUGH MONDAY)...AFTER A SLOW START...SOME CONVECTION HAS BEEN FIRING UP TO THE EAST OF THE PRE-FRONTAL TROUGH....WHICH IS IN CENTRAL NEW YORK STATE AND OF COURSE THE COLD FRONT...STILL JUST TO THE WEST OF WESTERN NEW YORK STATE. THESE ROGUE STORMS IN MONTGOMERY COUNTY HAVE GROWN TO SEVERE LIMITS (PER RADAR) AND HAVE SHOWN SOME MODERATE CONVERGENCE AND ROTATION. CELL VIL IS UP TO 67...HIGHER THAN OUR VIL OF THE DAY WHICH IS AT 57. ALREADY HAVE FIRED OFF A FEW SVRS. THE WHOLE AREA HAS BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH UNTIL 9 PM. THE ATMOSPHERE IS DESTABILIZING...AND WE HAVE SOME PRETTY HEALTHY HELICITIES...ESPECIALLY IN AND AROUND THE MID HUDSON VALLEY. MITIGATING FACTORS INCLUDE A NOT SO STEEP H8-H5 LAPSE RATE...BUT EVEN THAT SHOULD INCREASE WITH TIME. OUR AREA COMES UNDER RR REGION OF THE UPPER JETLET BY LATE IN THE DAY. THE COLD FRONT IS FORECAST TO CROSS OUR REGION BETWEEN 00Z-05Z. AFTER THAT...GOOD SUBSIDENCE AND DRYING SHOULD BRING CLEARING AND MUCH MORE COMFORTABLE CONDITIONS. IN FACT THE MET NOS STILL ONLY GO AROUND 70 FOR HERE TOMORROW. HOWEVER EVEN THE COOLER NAM GIVES A H8 TEMPS OF NO LOWER THAN ABOUT 10C SO BELIEVE THESE VALUES ARE TOO LOW GIVEN THE TIME OF YEAR. WENT CLOSER TO WARMER FWC/MET VALUES...ACTUALLY THROUGHOUT THE SHORT TERM. EITHER WAY SATURDAY AND ESPECIALLY SUNDAY...LOOK STELLAR. THE COOL NIGHTS WILL ALLOW US TO GIVES THOSE AIR CONDITIONERS A REST. BY INDEPENDENCE DAY...A SOUTH TO SOUTHWEST WIND WILL PUMP SOMEWHAT WARMER AND MORE HUMID WEATHER BACK OUR WAY...BUT IT SHOULD NOT BE AS UNBEARABLE AS WHAT WE HAVE ENDURE IN THIS STRETCH. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...AFTER A QUIET SPELL THROUGH INDEPENDENCE DAY...ANOTHER COLD FRONT AND UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST AND WILL BREAK THE BACK OF ANY IMPENDING HEAT WAVE. THE LATEST GFS ACTUALLY SHOWS A TENDENCY FOR A CUTOFF LOW TO TRY TO FORM ON BY LATE TUESDAY AND LINGER THROUGH WEDNESDAY. WILL KEEP CHANCES IN FOR TUESDAY AND WEDNESDAY AND SLIGHT CHANCES ON THURSDAY...ALTHOUGH THE AFOREMENTIONED FRONT AND UPPER AIR LOW LOOKS TO SLIDE EAST BY THAT DAY. && .AVIATION...THE MAIN CONCERN WILL BE CONVECTION INTO EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE IN THE AFTERNOON OR EARLY EVENING. LOCALLY STRONG WIND GUSTS COULD REACH 40 KNOTS OR MORE BETWEEN ABOUT 20Z AND 01Z. IF STRONG WINDS/HAIL OR CLOUD TO GROUND LIGHTNING AFFECT KALB...A AWW WILL BE ISSUED. AFTER FROPA WINDS WILL SHIFT TO THE WEST-NORTHWEST AND ANY CLOUDS WILL DISSIPATE. WE WILL BE LOOKING AT VFR CONDITION THROUGH AT LEAST SATURDAY WITH UNRESTRICTED VISIBILITIES. && .HYDROLOGY...WHILE THE PRIMARY THEME UNTIL THIS EVENING SHOULD NOT BE FLASH FLOODING...THERE COULD VERY WELL BE SOME VERY LOCALIZED FLOODING. IN FACT...A FFW HAS ALREADY BEEN ISSUED FOR EASTERN MONTGOMERY COUNTY WHERE RADAR ESTIMATED TWO INCHES OF RAINFALL COULD BE FALLING PER HOUR. PWS WILL CREEP BACK TOWARD 2 INCHES. SOME BACK BUILDING IS POSSIBLE. WITH TIME...THE CELLS SHOULD START MOVING MORE QUICKLY WITH TIME BUT UNTIL THEN...COULD BE LOOKING AT SOME ADDITIONAL LOCALIZING FLOODING. MEANWHILE...AVERAGE RIVER BASIN RAINFALL IS PROJECTED TO BE AROUND HALF AN INCH...WHICH MEANS LARGER STEM RIVERS SHOULD NOT BE AFFECTED MUCH (IF AT ALL). AFTER THE COLD FRONT AND STORMS MOVES TO OUR EAST...DRY WEATHER AND NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS IS NOT UNTIL NEXT TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH-001-013-020100 MA...SEVERE THUNDERSTORM WATCH-001-025-020100 NY...SEVERE THUNDERSTORMS WATCH- 032-033-038>043-047>054-058>061-063>066- 082>084-020100 VT...SEVERE THUNDERSTORM WATCH-013>015-020100 && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...KOLECI HYDROLOGY...HWJIV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT FRI JUL 1 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-2 153 PM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SEVERE THUNDERSTORM WATCH 572 IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN... TUESDAY THOUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD IN MASSACHUSETTS... BERKSHIRE IN NEW YORK... ALBANY COLUMBIA DUTCHESS FULTON GREENE HAMILTON HERKIMER MONTGOMERY RENSSELAER SARATOGA SCHENECTADY SCHOHARIE ULSTER WARREN WASHINGTON IN VERMONT... BENNINGTON WINDHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 122 PM EDT FRI JUL 1 2005 NYZ082-011745- ...A STRONG THUNDERSTORM IN FULTON COUNTY... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH LOCATED NEAR CAROGA LAKE...OR ABOUT 11 MILES WEST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 140 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 312 PM EDT FRI JUL 1 2005 NYZ063-012000- ...A STRONG THUNDERSTORM MOVING INTO WESTERN ULSTER COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 24 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 7 MILES EAST OF ROSCOE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WOODLAND VALLEY CAMPGROUND...PHOENICIA BY 340 PM EDT 7 MILES WEST OF MOUNT TREMPER AND 8 MILES NORTHWEST OF WEST SHOKAN BY 400 PM EDT RAINFALL RATES WILL APPROACH AN INCH AN HOUR WITH THIS THUNDERSTORM. TAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 334 PM EDT FRI JUL 1 2005 NYZ032-033-038-012015- ...A LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN HERKIMER AND HAMILTON COUNTIES... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MCKEEVER TO 19 MILES WEST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF OLD FORGE TO 17 MILES WEST OF HINCKLEY...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... MCKEEVER BY 345 PM EDT NICKS LAKE CAMPGROUND AND OLD FORGE BY 355 PM EDT BIG MOOSE BY 400 PM EDT ALGER ISLAND PUBLIC CAMPGROUND BY 405 PM EDT INLET...EAGLE BAY AND NORTHWOOD BY 410 PM EDT OHIO AND COLD BROOK BY 415 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH. TAW
The Albany radar (KENX), 33 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Route 160.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466978.